Main Forums > Positive Women

side effects

(1/1)

Fky:
I have not been the poster girl for taking meds faithfully over the past few years. I started Kaletra yesterday, and so far, cant get too far away from the bathroom. I swear everything I ate or drank for the last 24 hours has vacated. Just how long will it take my poor body to get used to this? Also have a norvir question. I took it ONCE. I had horrid dreams, sex dreams, I kept twitching, and jumping awake. I bit my tongue in my sleep. I sweated all friggin night. My dr said Norvir does not have those kind of side effects. Everything I read online said yes, it does. Has anyone had such bad side effects that the med could not be taken?

IzPoz:
I can speak for Kaletra, and yes, Kaletra in the old formulation (refrigerated, etc) had nasty side effects on me: the runs, terrible bloating, nausea, flatulence. I talked to the doctor, and he pleaded with me to stick it out, that it was temporary and would subside. He gave me metoclopromide to help with the effects of nausea, which did help tremendously. That was the worst one I was not able to accept.

I did stick it out, and it took about a month (sorry, love) for me to be able to stop taking the metoclopromide, and the diarrhea eventually stopped, I think around that time.

I am now taking the new formulation, which is supposed to be easier on you than the old. If you are taking that, I'm surprised at your strong reaction to it.

Try and stick with it, if you have the ability to take something to help ease the effects for now. Like Pepto, Immodium or even see about the metoclopromide. Just take it at the scheduled time, and be strict about it.

I'm sorry I can't help you with the Norvir though.

Good luck, Karla!

MOONLIGHT1114:
I used to be on Fortovase from 1996 to 2002, which I called my "gasoline pills" because if they dissolved before you got them down, they tasted horrible!  I'm not on the meds that you are on now, but I did get chronic diarrhea from the Fortovase.  After complaining of this to my doc, she suggested that I take an Imodium AD EVERY morning as part of my daily routine.  It made all of the difference in the world!  Perhaps you could check into this, too?  I never would've thought I could continue to take Imodium every day for years, but doing so made a very big difference in my life.  Nothing worse than running for the bathroom every day at work with your co-workers around!  Yikes!

Best of luck for a solution!

Cindy

ubotts:
Hi There
I am on kaletra as well..Been on it for 3 yrs now..First the had the jelly bean type
of pill that had to be put in the fridge, now they have a regular pill, no refrigeration needed, thank god..I always worried when i traveled how to keep
the jellybean pill from exploding from the heat in the car..I just put it on ice.
But now, theres no need for that..Anyway. Stick it out, the side effects will dissipate in time..Kaletra n combivir has brought my numbers up from 27 to
247.....If your experience the runs..ask your dr for,Ha are you ready for this one..?
Diphenoxylate/atropine tablets.....That will take away the runs..I tried the over the counter stuff, but it didnt work as well as what the doctor prescribed..
Its a small with pill and it says take 4x a day..I dont usually need 4 pills a day and
dont usually take it on a daily basics...Just take it when i feel the need.
Anyway honey..hang in there and we all try to help you deal with what we are
all in someway going though.. I hope this helps a bit..

Navigation

[0] Message Index

Go to full version